MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPR 3-IN-1 IMPACTOR; ORTHOPAEDIC IMPLANT IMPACTOR, REUSABLE

ZIMMER BIOMET, INC. COMPR 3-IN-1 IMPACTOR; ORTHOPAEDIC IMPLANT IMPACTOR, REUSABLE
Catalog Number 110028055
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the impactor was broken after impaction.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were corrected: d1, d4.The following sections were updated: b4, b5, d9, g3, g6, h2, h4, h6, h10.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Visual examination of the provided pictures identified the tip of the impactor split in 2.The tip has bio debris on the fracture surface so fracture analysis cannot be preformed.Scratches and scuffs noticed on the returned part.Tip was not returned.No damage noticed to the threads.The tip included in the picture is not the tip that matches the impactor.Review of the device history record(s) identified no deviations or anomalies during manufacturing.The tips of the impactors switched are epoxied, and therefore not to be disassembled for sterilization.However, it is unknown if this contributed to the reported event.A definitive root cause cannot be determined.The reported event is confirmed as picture was provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
COMPR 3-IN-1 IMPACTOR
Common Device Name
ORTHOPAEDIC IMPLANT IMPACTOR, REUSABLE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17974638
Report Number0001825034-2023-02364
Device Sequence Number19712426
Product Code PHX
UDI-Device Identifier00880304731301
UDI-Public(01)00880304731301(10)487610
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K193373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110028055
Device Lot Number487610
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer11/02/2023
12/04/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date11/10/2023
12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown